Has anyone had IP chemotherapy?? My mom went through 6 rounds, and had her port removed in October. After the port was removed, her ca-125 was down to 7. Only a month later, it is now at 11, and she is saying that she has slight pain where the port was. She said it isn't constant, but it is sore, and its like a twinge. She thinks it is from the port being in there for so long, which could be, BUT I am concerned the pain she is having, is the start of cancer growing?? Has anyone else had pain from the port a little while after it was taken out? It is logical, but I am concerned. THanks!
Hi Elizza. I am certainly not the expert on this so I am hoping someone with more experience comes along to answer your question more thoroughly. There actually aren't too many people out there who have had IP chemo, though, since it is so new. I had mine through a port in my chest like many women do. But I wanted to say that if your mom is experiencing stomach pain from the port site, that could interfere with the CA125 numbers. Of course I don't know your mom's whole story, but anything that upsets the stomach, or any kind of congestion involving the lungs can cause a CA125 to rise. It measures such a touchy protein! As some of the other ladies have said in other posts, her doctor is going to look for numbers that double from month to month as an indication of possible recurrance. Four points is not that high of a jump, even though we all want our numbers to stay down in the single digits just for peace of mind. I'm sure her doctor is keeping a close eye on her, so if something does happen, it will be caught ASAP. As far as the pain itself, since my port was in my chest, I don't know how well the two even compare. But I had my port removed about 6 weeks ago, and I still have pain and some nubby scarring at the site. It itches quite a bit too. I'm wondering if some of the pain you mom has is coming from adhesions. How was the IP chemo for her? Did she tolerate it okay? I've heard a lot of women have trouble with it, so if she made it through all of her treatments, then I'd say that's pretty good!
Thoughts and prayers to you both. I really hope everything turns out fine, and you can both go back to living your normal lives.
Hi Gail...Thank you so much for replying to me, and telling me your thoughts and opinions. My mom did pretty well with IP treatment, but it did damage her kidneys pretty bad (cisplatin). She got fluids this month to help out with it. Also, she has neuropathy. I sure hope that her ca-125 will be down, or steady next Wednesday when they take it again. I am so scared. I just want her to be able to enjoy the holidays, and lots of time after that. I wish some others would post about their ca-125 stories going up a tad, but then coming down. I really appreciate you writing to me, and I hope you are doing well!!! Thanks again!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.